Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Fixcom for TB in the urinary bladder. Elevated SGPT levels. Had TURP in the past for BPH. Done cystoscopy. Is it safe to take the fixcom?

hello. my father has just been tested for SGPT and we were surprised that he s got high levels of it. it was just our initiative to have him tested for it since he was being prescribed of Fixcom 4 (anti-tb drug) to be taken for a month.. his Urologist suspects that he has TB of the urinary bladder .. My father had TURP last year, when he was diagnosed with BPH. A month ago, he again went under Cystoscopy since his condition did not change. That was when his doctor prescribed him of Fixcom 4. Now that he s got high SGPT level (42u/L), is it still safe for him to take the medicine? or does he need to take Essentiale Forte first before Fixcom 4? Please do help. Thank you..
Asked On : Thu, 23 Aug 2012
Answers:  3 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Hi Honey
Welcome to heathcare Magic!
Deranged LFT in treatment with Fixcom, the ATT Regimen is indicative of drug induced hepatitis.
I can increase or may stay at the same point.
ATT is important to continue, report the problem to your physician as well.
Repeat LFT 7 days later if levels are worsening then he may need modified ATT rather the present regimen the type your clinician will know.
If hepatitis is worsening Essentiale also would not help, you have to revise the regimen.
Wish you a great health!

Answered: Thu, 23 Aug 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
thanks for your query
see SGPT level of 42u/l is not a matter of too much concern in clinical practice though it sound much when you will go through lab reference ranges.
so in this condition your father can continue anti-TB medication i.e. Fixcom 4 safely without any kind of dose modification right now.
what you have to do is to repeat SGPT with total serum bilirubin level after 2 weeks.
right now it is not needed to take Essential Forte before Fixcom 4.
please do continue Fixcom 4 as before.
thank you.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Internal Medicine Specialist Dr. Rajeev Chavda's  Response
Thanks for using the HCM. I am happy to address your questions, liver functions should be checked before treatment with rifampicin & special care should be taken in these patients or those with pre-existing liver disease who require regular monitoring during therapy. Isoniazid side effect is elevated liver enzymes and pyrazinamide can cause hepatotoxicity or transient increase in liver enzyme values. The value of SGPT are not very abnormal yet. Essentiale Forte are natural supplements which work by improving the deficiency of phospholipids, promotes cell membrane regeneration, reactivates different enzyme systems and receptors, increases the detoxification ability of the liver and through that mechanism normalizes liver function and can be taken. Will recommend you get him tested for TB and consult your clinician for medication modifications. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor